MAUDE Adverse Event Report: B. BRAUN AVITUM AG DIALOG®; HIGH PERMEABILIT

B. BRAUN AVITUM AG DIALOG®; HIGH PERMEABILIT
Model Number 710200L
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiac Arrest (1762); Dyspnea (1816)
Date of Event 06/22/2022
Type of Reportable Event Death
Additional Manufacturer Narrative
This report has been identified as b.Braun medical, inc.Internal report number 400560170.The technical inspection of the dialog+ machine did not show any malfunction.It operated as intended.The evaluation of the data record of the dialog+ machine showed a successfully passed preparation phase.In the first 37 minutes of the therapy numerous arterial pressure alarms (arterial pressure - lower limit or arterial pressure - lower limit (sup)) were triggered often followed by venous pressure alarms (venous pressure lower limit (sup) due to the blood pump stop because of the alarm.Following these alarms, the dialog+ machine switched into patient-safe mode (blood pump stop, venous tube clamp sakv closed).From the trend data, the cause for these alarms is not comprehensible.The alarms were all acknowledged in a timely manner by the operator.About 37 minutes into therapy an air alarm was triggered (sad-air! and s.A.D.(sup)).Following this alarm, the dialog+ machine switched into patient-safe mode.The alarm was acknowledged by the user and the therapy was continued.Six minutes later, the alarm abpm: sys press.Is too low was triggered because the blood pressure measured by the respective module of the dialog+ machine was 97/64 mmhg, pulse rate 94 bpm and thus below the set limit.Ten seconds later minimal uf was activated by the operator and shortly thereafter, no more red was detected at the red detector of the sad, indicating that the blood in the extracorporeal circuit had been returned to the patient.This was obviously the time when the therapy was stopped because the patient had developed the described symptoms and was disconnected from the dialysis machine.The evaluation of the trend data show no indication of a malfunction.The technical inspection of the dialog+ on-site as well as the evaluation of the data record show that the dialysis machine operated as intended.
 
Event or Problem Description
As reported by the user facility: it was reported that a patient coded during a treatment with a dialog+ dialysis machine and passed away.As per facility policy the customer requested an evaluation of the dialysis machine by the manufacturer.The customer described the incident in more detail as follows.About 46 minutes into therapy, the patient developed shortness of breath.Oxygen (2l/nc) and saline was administered and the dialysis treatment was discontinued.Since the symptoms did not resolve, oxygen was increased from 2 to 10l via mask and the rapid response team was called.The patient became unresponsive and continued to deteriorate.The md who was called pronounced the patient head.The patient had a dnr order.The customer stated that there was no indication of a malfunction of the dialog+ machine.

Brand Name
DIALOG®
Common Device Name
HIGH PERMEABILIT
Manufacturer (Section D)
B. BRAUN AVITUM AG
schwarzenberger weg 73-79
melsungen, 34212
GM  34212
Manufacturer (Section G)
B. BRAUN AVITUM AG
schwarzenberger weg 73-79
melsungen, 34212
GM   34212
Manufacturer Contact
jonathan severino
861 marcon blvd.
allentown, PA 18109
4847197287
MDR Report Key15078106
Report Number3002879653-2022-00020
Device Sequence Number4822179
Product Code KDI
UDI-Device Identifier04046963686345
UDI-Public(01)04046963686345
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number710200L
Device Catalogue Number710200L
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/23/2022
Initial Report FDA Received Date07/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/27/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexUnknown